Alert archive / Ohio / Small Craft Advisories in 2014

Small Craft Advisory 54, NWS Cleveland, OH

December 3, 2014

NWS Cleveland, OH issued this small craft advisory at Dec 3, 2014, 3:01 AM EST. It took effect at Dec 3, 2014, 9:00 AM EST. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Dec 3, 2014, 3:01 AM EST (08:01 UTC)
In effect from
Dec 3, 2014, 9:00 AM EST
Expired
Dec 4, 2014, 10:00 AM EST
In force
25 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

048 
WHUS71 KCLE 030801
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
301 AM EST WED DEC 3 2014

LEZ145>149-031615-
/O.NEW.KCLE.SC.Y.0054.141203T1400Z-141204T1500Z/
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
301 AM EST WED DEC 3 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 10 AM
EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO
10 AM EST THURSDAY. 



* WINDS AND WAVES: SOUTHWEST WINDS WILL INCREASE TO 15 TO 25
  KNOTS TODAY BEHIND A COLD FRONT. WINDS WILL TURN WEST OVERNIGHT
  BUT DECREASE TO 10 TO 20 KNOTS TOWARDS THURSDAY MORNING. WINDS
  AND WAVES WILL DROP BELOW SMALL CRAFT CRITERIA THURSDAY MORNING
  AS HIGH PRESSURE BUILDS OVER THE LAKE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
4 follow-up statements
618 
WHUS71 KCLE 031429
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
929 AM EST WED DEC 3 2014

LEZ145>149-032230-
/O.CON.KCLE.SC.Y.0054.000000T0000Z-141204T1500Z/
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
929 AM EST WED DEC 3 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
THURSDAY. 

* WINDS AND WAVES: SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 
  KNOTS TODAY BEHIND A COLD FRONT. WINDS WILL TURN WEST 
  OVERNIGHT BUT DECREASE TO 10 TO 20 KNOTS TOWARDS THURSDAY 
  MORNING. WINDS AND WAVES WILL DROP BELOW SMALL CRAFT CRITERIA 
  THURSDAY MORNING AS HIGH PRESSURE BUILDS OVER THE LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
871 
WHUS71 KCLE 032042
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
342 PM EST WED DEC 3 2014

LEZ145-032145-
/O.CAN.KCLE.SC.Y.0054.000000T0000Z-141204T1500Z/
VERMILION TO AVON POINT OH-
342 PM EST WED DEC 3 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND WAVES ARE NO LONGER EXPECTED TO MEET SMALL CRAFT
ADVISORY CRITERIA.  

$$

LEZ146>149-040445-
/O.CON.KCLE.SC.Y.0054.000000T0000Z-141204T1500Z/
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
342 PM EST WED DEC 3 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
THURSDAY. 

* WINDS AND WAVES: WEST WINDS OF 15 TO 25 KNOTS WILL DIMINISH TO
  10 TO 20 KNOTS LATER TONIGHT AND FURTHER ON THURSDAY MORNING.
  WAVES OF 5 TO 7 FEET WILL DIMINISH TO 3 TO 5 FEET BY LATE
  TONIGHT AND BELOW SMALL CRAFT CRITERIA ON THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
604 
WHUS71 KCLE 040249
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
949 PM EST WED DEC 3 2014

LEZ146>149-041100-
/O.CON.KCLE.SC.Y.0054.000000T0000Z-141204T1500Z/
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
949 PM EST WED DEC 3 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
THURSDAY. 

* WINDS AND WAVES: WEST WINDS OF 15 TO 25 KNOTS WILL DIMINISH TO
  10 TO 20 KNOTS LATER TONIGHT AND FURTHER ON THURSDAY MORNING.
  WAVES OF 5 TO 9 FEET WILL DIMINISH TO 3 TO 5 FEET BY EARLY
  THURSDAY MORNING AND BELOW SMALL CRAFT CRITERIA MID MORNING
  THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
354 
WHUS71 KCLE 040803
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
303 AM EST THU DEC 4 2014

LEZ146>149-041500-
/O.CON.KCLE.SC.Y.0054.000000T0000Z-141204T1500Z/
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
303 AM EST THU DEC 4 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING. 

* WINDS AND WAVES: WEST WINDS OF 15 TO 25 KNOTS WILL DIMINISH TO 5
  TO 15 KNOTS EARLY TODAY. WAVES OF 3 TO 6 FEET WILL DIMINISH TO
  2 TO 4 FEET THIS MORNING AND 1 TO 3 FEET THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Dec 2, 11:50 PM EST, 3 hours 11 minutes earlier.

Area forecast discussion, Dec 2, 11:50 PM EST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1150 PM EST TUE DEC 2 2014

.SYNOPSIS...
A WEAK COLD FRONT OVER THE CENTRAL GREAT LAKES WILL CROSS THE AREA
WEDNESDAY. HIGH PRESSURE WILL BUILD EAST AND BE OVERHEAD ON
THURSDAY...THEN MOVE OFF THE EAST ON FRIDAY. A WARM FRONT WILL
LIFT NORTH INTO THE AREA FRIDAY NIGHT AND BECOME NEARLY
STATIONARY. LOW PRESSURE WILL MOVE NORTHEAST ALONG THE STATIONARY
FRONT ON SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
THE WAVE IS EAST OF THE AREA. CANNOT RULE OUT A TOUCH OF DRIZZLE
BUT WE SHOULD BE QUIET INTO THE EARLY MORNING HOURS. THE FOG WILL
NOT GET TOO DENSE IN MOST AREAS...IT IS MORE OF A STRATUS
SITUATION WITH A MOIST BOUNDARY LAYER AND INCREASING SOUTH WIND.
THE ONLY PROBLEM WOULD BE IN THE HILLS WHERE THE STRATUS COULD BE
AT GROUND LEVEL IN SOME SPOTS.

THE NEXT SHORT WAVE AND ASSOCIATED WEAK COLD FRONT WAS CROSSING THE
CENTRAL GREAT LAKES. A FEW SHOWERS COULD DEVELOP IN THE SNOWBELT
TOWARD DAYBREAK. I SUPPOSE IF THERE WERE TO BE ENOUGH UPWARD
MOTION SOME WET SNOW COULD MIX IN SINCE 850 MB TEMPS ARE PROGGED
TO BE SLIGHTLY NEGATIVE BUT WITH THE BOUNDARY LAYER WARMING WE
SHOULD SEE RAIN SHOWERS (IF ANYTHING). TEMPS IN THE 30S
OVERNIGHT... NEARLY STEADY OR SLOWLY RISING.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
HIGH PRESSURE BEGINS TO BUILD INTO THE REGION FROM THE WEST
WEDNESDAY AS BROAD UPPER LEVEL RIDGE HEADS OUR WAY. FLOW FROM THE
HIGH WILL PUSH ANY LAKE EFFECT SNOW BANDS THAT DEVELOP UP THE LAKE
TOWARD BUFFALO. EVENTUALLY...A SHIFT TOWARD A MORE NORTHWEST
DIRECTION COULD PUSH SOME LIGHT SNOW INTO THE FORECAST AREA OF
NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA BY LATE WEDNESDAY NIGHT.
WILL ONLY MENTION A CHANCE OF SNOW SHOWERS DURING THAT PERIOD.
OTHERWISE...REST OF THE FORECAST AREA WILL BE UNDER THE INFLUENCE OF
THE HIGH PRESSURE FROM THE WEST AND EXPECTING FAIR WEATHER. CLOUDS
WILL GRADUALLY PUSH EAST AND BECOME PARTLY CLOUDY IN THE WEST BUT
MOSTLY CLOUDY IN THE EAST DUE TO LAKE MOISTURE.

HIGH PRESSURE BECOMES CENTERED OVER THE FORECAST AREA THURSDAY AND
BRINGS A RETURN TO FAIR WEATHER TO THE REGION. THE HIGH SHIFTS OFF
TO THE EAST THURSDAY NIGHT FAIRLY QUICKLY SETTING UP SOME RETURN
SOUTHERLY COMPONENT FLOW AND SOME WARM AIR ADVECTION AHEAD OF THE
NEXT STORM SYSTEM.

SINCE COLD AIR ADVECTION IS NOT THAT STRONG BEHIND THE COLD FRONT
TONIGHT...WILL LEAN TOWARD TEMPERATURES SLIGHTLY WARMER THAN TODAY
AS SOME SUN TRIES TO PUSH IN DURING THE AFTERNOON WEDNESDAY. COLDER
AIR AND RADIATIONAL COOLING EXPECTED WEDNESDAY NIGHT SO WILL DROP
TEMPERATURES A FEW DEGREES OVERNIGHT. SLIGHTLY COOLER FOR THURSDAY
AS COOLEST AIR ARRIVES THAT DAY AND THEN SLIGHT WARM UP BEGINS
THURSDAY NIGHT AS FLOW SHIFTS TO SOUTHERLY COMPONENT.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
A GOOD SURGE OF MOISTURE ARRIVES ON FRIDAY AS SHORTWAVE ENERGY
RIPPLES THROUGH THE QUASI ZONAL FLOW OVER THE MID-SECTION OF THE
COUNTRY. THE 12Z ECMWF IS FARTHER SOUTH WITH THE PRECIPITATION WHILE
THE MAJORITY OF THE OTHER MODELS DO SHOW PRECIPITATION OVERSPREADING
THE AREA DURING THE AFTERNOON AS OVERRUNNING INCREASES ALOFT. IF THE
RAIN SNEAKS INTO THE SOUTHERN COUNTIES EARLY IN THE DAY THEN THERE
COULD BE A BRIEF CONCERN OF FREEZING RAIN BUT IT LOOKS LIKE
PRECIPITATION WILL HOLD OFF UNTIL TEMPERATURES WARM SO WILL JUST
CARRY RAIN IN THE FORECAST. WILL LEAVE POPS AT HIGH CHANCE GIVEN THE
SPREAD IN THE MODELS. A WAVE OF LOW PRESSURE THEN TRACKS NORTHEAST
THROUGH THE OHIO VALLEY ON SATURDAY BRINGING ANOTHER ROUND OF RAIN.
RAISED POPS THROUGH THE DAY ON SATURDAY AS FRONTOGENESIS RAMPS UP ON
THE NORTHWEST FLANK OF THIS SYSTEM. TEMPERATURES WILL GENERALLY BE
NEAR NORMAL THROUGH THIS TIME IN THE LOW 40S MOST DAYS.

SUNDAY IS EXPECTED TO BE A DRY DAY AS WE ARE UNDER THE INFLUENCE OF
DRY LOW LEVEL FLOW ON THE SOUTHERN PERIPHERY OF HIGH PRESSURE
BUILDING FROM ONTARIO INTO QUEBEC. THE NEXT FEATURE TO WATCH WILL BE
ON MONDAY AS AN UPPER LEVEL TROUGH DEEPENS AS IT SLIDES SOUTHEAST
ACROSS THE GREAT LAKES REGION. THIS WILL PUSH A COLD FRONT SOUTH
ACROSS THE AREA WITH FALLING TEMPERATURES FOR MID-WEEK.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
CONDITIONS ARE GENERALLY HOLDING FAIRLY STEADY AND THINK THIS WILL
CONTINUE UNTIL THE LAST FEW HOURS OF THE NIGHT WHEN MODELS INDICATE
A LITTLE IMPROVEMENT WILL TAKE PLACE...ESPECIALLY WITH THE VSBY'S.

A COLD FRONT WITH DRIER AIR WILL SWEEP ACROSS THE AREA WED SO THE
LOWER CIGS WILL LIFT AND BREAK UP WEST TO EAST. SOME FLURRIES MAY
BREAK OUT AROUND THE SNOWBELT FOR A WHILE ON WED WITH THE FRONTAL
PASSAGE.

LIGHT SSW WIND WILL GRADUALLY INCREASE THRU DAYBREAK THEN INCREASE
INTO MIDDAY WED TO BE GUSTING 20 TO 25 KNOTS WHILE BECOMING MORE
WEST AS THE COLD FRONT CROSSES THE AREA. WINDS WILL DIMINISH WED EVE.

.OUTLOOK...WIDESPREAD NON VFR RETURNING FRIDAY INTO FRI NIGHT AND
CONTINUING SAT.

&&

.MARINE...
SOUTHEAST WINDS VEER AROUND TO SOUTHWEST OVERNIGHT AND INCREASE TO
15 TO 25 KNOTS ON WEDNESDAY WITH THE PASSAGE OF A COLD FRONT. WINDS
MAY BRIEFLY INCREASE TO 25-30 KNOTS ON WEDNESDAY AFTERNOON BUT NOT
EXPECTING TO REACH GALES. A SMALL CRAFT ADVISORY WILL BE NEEDED FOR
THE NEARSHORE WATERS EAST OF CLEVELAND THROUGH WEDNESDAY NIGHT. HIGH
PRESSURE WILL BUILD IN QUICKLY ON THURSDAY WITH RAPIDLY IMPROVING
CONDITIONS.

THE NEXT AREA OF LOW PRESSURE WILL TRACK NORTHEAST THROUGH THE LOWER
OHIO VALLEY ON SATURDAY WITH INCREASING NORTHEASTERLY FLOW.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...KOSARIK
NEAR TERM...KOSARIK
SHORT TERM...LOMBARDY
LONG TERM...KEC
AVIATION...ADAMS
MARINE...KEC
Hazardous weather outlook, Dec 2, 7:07 PM EST, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
707 PM EST TUE DEC 2 2014

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-040015-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
707 PM EST TUE DEC 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in Ohio, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.